MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1- (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the coating of a hiwire nitinol hydrophilic wire guide detached during preparation for use.After activating the hydrophilic coating in normal saline for 1 minute and upon loading the tip of the stent onto the wire guide, it was noted that the hydrophilic coating had detached from the wire guide.The stent then was unable to be loaded smoothly on to the wire guide, and the procedural time was said to be prolonged for the patient.A new wire guide was used to complete the procedure without any further difficulties.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary it was reported that the coating of a hiwire nitinol hydrophilic wire guide detached during preparation for use.After activating the hydrophilic coating in normal saline for 1 minute and upon loading the tip of the stent onto the wire guide, it was noted that the hydrophilic coating had detached from the wire guide.The stent then was unable to be loaded smoothly on to the wire guide, and the procedural time was said to be prolonged for the patient.A new wire guide was used to complete the procedure without any further difficulties.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Investigation ¿ evaluation a document-based investigation was performed including a review of complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection and functional test of the device were conducted.One wire guide was returned for evaluation in opened packaging.The returned complaint device was reviewed by the supplier who noted the wire guide presented jacket to core separation at the proximal end presenting as kink / bend damage 150.0cm from the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.The supplier of the wire guide performed an investigation.It was not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical /procedural factors have contributed to the event as reported.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record by cook and the supplier found no related anomalies.A search of the complaint database by cook found no other related complaints reported for lot.The evidence from the complaint file, device history record, complaint history and the supplier evaluation of the complaint device indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: instructions for use the wire guide was supplied with ifu t_hbwg2_rev1 which includes the following.Precautions · when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Cook has concluded a cause for the complaint cannot be established.The complaint was confirmed based on the customer testimony and returned complaint device.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18093853
Report Number1820334-2023-01522
Device Sequence Number12248495
Product Code OCY
UDI-Device Identifier00827002304741
UDI-Public(01)00827002304741(17)250614(10)71002858
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2025
Device Model NumberN/A
Device Catalogue NumberHWS-035150
Device Lot Number71002858
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale